|Jul-Aug '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | ©2001 Ed Dewke|
Developed After Starting Antidepressant Meds?
I was wondering if you or anyone else has developed P after
starting antidepressant medication? I
have found myself with lots of outbreaks on my hands and scalp.
I would be grateful for any info on alternative treatments that
have been semi-successful. Thanks.
Response: If you search on
“depression” here, Benny, you’ll be linked to at least 42 documents (mostly
emails with responses), and if you search on “antidepressant” you’ll
get 11 hits (most redundant to those containing “depression”).
It’s been a recurring topic since the late 90s.
In spite of Depression
Drug Worsened P in this month's email, most links between P and antidepressant meds
seem to be
circumstantial. What all the
anecdotal info seems to add up to is that it’s not unusual to have P and
be depressed (duh!) and its not unusual for those who are depressed to
take meds to counter it. Period.
There doesn’t seem to be any single antidepressant medication
that causes P.
Can any trigger it? Perhaps.
But studies haven’t been done — that we’re aware of here —
to determine if it’s the meds (and, say, not the depression) that
actually triggers the P (or even simply exacerbates it).
The door is still open here to any and all evidence associating (I’m hesitant to even say relating) P, depression and use of antidepressant medications. Stay tuned, Benny. –Ed
P.S. - There are hundreds of alternative treatments that people have found "semi-successful." A good place to start is the National Psoriasis Foundation's booklet titled Alternative Approaches. If you belong to NPF, you can download this booklet from their website (click on link in previous sentence). If you don't belong to NPF you can join on-line and/or ask that a copy of the booklet be sent to you.